The radiation field is a Fourier integral operator
Annales de l'Institut Fourier, Volume 55 (2005) no. 1, p. 213-227

We show that the ``radiation field'' introduced by F.G. Friedlander, mapping Cauchy data for the wave equation to the rescaled asymptotic behavior of the wave, is a Fourier integral operator on any non-trapping asymptotically hyperbolic or asymptotically conic manifold. The underlying canonical relation is associated to a ``sojourn time'' or ``Busemann function'' for geodesics. As a consequence we obtain some information about the high frequency behavior of the scattering Poisson operator in these geometric settings.

On démontre que pour toute variété non-captive asymptotiquement hyperbolique ou asymptotiquement conique, le champs de radiation introduit par F.G. Friedlander qui est l'opérateur envoyant la donnée de Cauchy pour l'équation des ondes sur l'asymptotique rééchelonné de l'onde, est un opérateur intégral de Fourier. La relation canonique sous- jacente est associée au temps de séjour, ou fonction de Busemann, des géodésiques. Comme conséquence, on obtient des informations sur le comportement à haute fréquence de l'opérateur de Poisson dans ces cadres géométriques.

DOI : https://doi.org/10.5802/aif.2096
Classification:  35L05,  35P25,  58J40,  58J45,  58J50
Keywords: Radiation field, sojourn time, Busemann function, high frequency, Eisenstein function
@article{AIF_2005__55_1_213_0,
     author = {S\'a Barreto, Ant\^onio and Wunsch, Jared},
     title = {The radiation field is a Fourier integral operator},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {55},
     number = {1},
     year = {2005},
     pages = {213-227},
     doi = {10.5802/aif.2096},
     zbl = {1091.58018},
     mrnumber = {2141696},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2005__55_1_213_0}
}
Sá Barreto, Antônio; Wunsch, Jared. The radiation field is a Fourier integral operator. Annales de l'Institut Fourier, Volume 55 (2005) no. 1, pp. 213-227. doi : 10.5802/aif.2096. http://www.numdam.org/item/AIF_2005__55_1_213_0/

[1] I. Alexandrova Structure of the semi-classical amplitude for general scattering relations (In preparation)

[2] J. J. Duistermaat Fourier integral operators, Boston, MA, Progress in Mathematics, Tome 130 (1996) | MR 1362544 | Zbl 0841.35137

[3] J.J. Duistermaat; V.W. Guillemin The spectrum of positive elliptic operators and periodic geodesics, Invent. Math, Tome 29 (1975), pp. 39-79 | Article | MR 405514 | Zbl 0307.35071

[4] F. G. Friedlander Radiation fields and hyperbolic scattering theory, Math. Proc. Cambridge Philos. Soc., Tome 88 (1980) no. 3, pp. 483-515 | Article | MR 583989 | Zbl 0465.35068

[5] F. G. Friedlander Notes on the wave equation on asymptotically Euclidean manifolds, J. Funct. Anal., Tome 184 (2001) no. 1, pp. 1-18 | Article | MR 1846782 | Zbl 0997.58013

[6] C. Robin Graham Volume and area renormalizations for conformally compact Einstein metrics (The Proceedings of the 19th Winter School ``Geometry and Physics'' (Srn’i, 1999)) Tome 63 (2000), pp. 31-42 | Zbl 0984.53020

[7] V. Guillemin Sojourn times and asymptotic properties of the scattering matrix, Kyoto Univ. (Proceedings of the Oji Seminar on Algebraic Analysis and the RIMS Symposium on Algebraic Analysis) Tome 12 (1976/77), pp. 69-88 | Zbl 0381.35064

[8] A. Hassell; J. Wunsch The Schrödinger propagator for scattering metrics (2003) (Preprint)

[9] M. S. Joshi; A. Sá Barreto Recovering asymptotics of metrics from fixed energy scattering data, Invent. Math., Tome 137 (1999) no. 1, pp. 127-143 | Article | MR 1703335 | Zbl 0953.58025

[10] M. S. Joshi; A. Sá Barreto Inverse scattering on asymptotically hyperbolic manifolds, Acta Math., Tome 184 (2000) no. 1, pp. 41-86 | Article | MR 1756569 | Zbl 01541222

[11] J. Jost Riemannian geometry and geometric analysis, third ed., Springer-Verlag, Berlin, Universitext (2002) | MR 1871261 | Zbl 1034.53001

[12] P.D. Lax; R.S. Phillips Scattering theory, Academic Press, New York (1967) | MR 1037774 | Zbl 0186.16301

[13] A. Majda High frequency asymptotics for the scattering matrix and the inverse problem of acoustical scattering, Comm. Pure Appl. Math., Tome 29 (1976), pp. 261-291 | Article | MR 425387 | Zbl 0463.35048

[14] R. R. Mazzeo; R. B. Melrose Meromorphic extension of the resolvent on complete spaces with asymptotically constant negative curvature, J. Funct. Anal., Tome 75 (1987) no. 2, pp. 260-310 | Article | MR 916753 | Zbl 0636.58034

[15] R.B. Melrose; M. Ikawa Spectral and scattering theory for the Laplacian on asymptotically Euclidian spaces,, Spectral and scattering theory (Sanda, 1992), Marcel Dekker (1994), pp. 85-130 | Zbl 0837.35107

[16] R.B. Melrose Geometric scattering theory (1995) | Zbl 0849.58071

[17] R.B. Melrose Spectral and scattering theory for the Laplacian on asymptotically Euclidian spaces, Spectral and scattering theory (Sanda, 1992) , Dekker, New York (1994), pp. 85-130 | Zbl 0837.35107

[18] V.M. Petkov; L.N. Stoyanov Sojourn times, singularities of the scattering kernel and inverse problems, Cambridge University Press, to appear., MSRI Publications, Tome 47 (2003) | MR 2029684 | Zbl 1086.35146

[19] D. Robert; H. Tamura Asymptotic behavior of scattering amplitudes in semi-classical and low energy limits, Ann. Inst. Fourier (Grenoble), Tome 39 (1989) no. 1, pp. 155-192 | Article | Numdam | MR 1011982 | Zbl 0659.35026

[20] A. Sá; Barreto Radiation fields, scattering and inverse scattering on asymptotically hyperbolic manifolds (Preprint) | MR 2169870

[21] A. Sá; Barreto Radiation fields on asymptotically Euclidean manifolds, Comm. Partial Differential Equations, Tome 28 (2003) no. 9-10, pp. 1661-1673 | Article | MR 2001178 | Zbl 1037.58020